Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 36, NWS Pendleton, OR

December 17, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Dec 17, 2007, 2:05 PM PST for Union County, Oregon. It took effect at Dec 18, 2007, 4:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2007, 2:05 PM PST (22:05 UTC)
In effect from
Dec 18, 2007, 4:00 AM PST
Expired
Dec 18, 2007, 7:00 PM PST
In force
15 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 172205
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PST MON DEC 17 2007

...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TUESDAY...

ORZ049-180615-
/O.NEW.KPDT.WI.Y.0036.071218T1200Z-071219T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
205 PM PST MON DEC 17 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY. 

A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY MORNING RESULTING
IN VERY WINDY CONDITIONS...MAINLY ACROSS THE SOUTHERN GRANDE RONDE
VALLEY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE INTO TUESDAY EVENING BEFORE DIMINISHING. THE STRONGEST
WINDS WILL BE SOUTH OF LA GRANDE IN LADD AND PYLES CANYONS AND
NEAR THE TOWN OF UNION AND NORTH POWDER. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
4 follow-up statements
000 
WWUS76 KPDT 180603
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1003 PM PST MON DEC 17 2007

...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY LATE TONIGHT
AND ON TUESDAY...

ORZ049-181415-
/O.CON.KPDT.WI.Y.0036.071218T1200Z-071219T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1003 PM PST MON DEC 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY. 

A STRONG PRESSURE GRADIENT WILL DEVELOP EARLY TUESDAY MORNING
RESULTING IN VERY WINDY CONDITIONS...MAINLY ACROSS THE SOUTHERN
GRANDE RONDE VALLEY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50
MPH ARE POSSIBLE INTO TUESDAY EVENING BEFORE DIMINISHING. THE
STRONGEST WINDS WILL BE SOUTH OF LA GRANDE IN LADD AND PYLES
CANYONS AND NEAR THE TOWN OF UNION AND NORTH POWDER.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC
000 
WWUS76 KPDT 181314
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
514 AM PST TUE DEC 18 2007

...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TODAY...

ORZ049-182300-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-071219T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
514 AM PST TUE DEC 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A STRONG PRESSURE GRADIENT WILL DEVELOP THIS MORNING RESULTING IN
VERY WINDY CONDITIONS...MAINLY ACROSS THE SOUTHERN GRANDE RONDE
VALLEY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE INTO TUESDAY EVENING BEFORE DIMINISHING. THE STRONGEST
WINDS WILL BE SOUTH OF LA GRANDE IN LADD AND PYLES CANYONS AND
NEAR THE TOWN OF UNION AND NORTH POWDER.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 182134
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
134 PM PST TUE DEC 18 2007

...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TODAY...

ORZ049-190300-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-071219T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
134 PM PST TUE DEC 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTHERN GRANDE
RONDE VALLEY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE THROUGH TUESDAY EVENING. THE STRONGEST WINDS WILL BE
SOUTH OF LA GRANDE IN LADD AND PYLES CANYONS AND NEAR THE TOWNS OF
UNION AND NORTH POWDER.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 190240
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
640 PM PST TUE DEC 18 2007


ORZ049-190345-
/O.EXP.KPDT.WI.Y.0036.000000T0000Z-071219T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
640 PM PST TUE DEC 18 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

LOW PRESSURE THAT PRODUCED THE VERY WINDY CONDITIONS HAD PUSHED
EAST OF THE AREA AND THE WINDS HAD DECREASED. THUS THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 17, 2:00 PM PST, 5 minutes earlier.

Area forecast discussion, Dec 17, 2:00 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PST MON DEC 17 2007

.SHORT TERM...VERY ACTIVE WEATHER PATTERN IN STORE NEXT FEW DAYS.
POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE COAST THIS EVENING
AND THEN MOVE ACROSS THE REGION ON TUESDAY. LATEST GFS HAS A GOOD
HANDLE ON THE UPPER LOW CENTERS POSITIONING SO HAVE TRENDED THE
SHORT TERM FORECAST TOWARD THE GFS. HAVE BLENDED SNOW AMOUNTS A
LITTLE WITH THE NAM DUE TO SOME TERRAIN INFLUENCES THAT WILL ENHANCE
SNOWFALL ALONG THE CASCADE EAST SLOPES. VALLEYS SHOULD BE WARM
ENOUGH FOR ALL RAIN WITH THE EXCEPTION OF THE YAKIMA AND KITTITAS
VALLEYS...WHERE SOME MAINLY LIGHT SNOW ACCUMULATIONS ARE POSSIBLE
THROUGH TUESDAY MORNING. HAVE DECIDED TO ISSUE SNOW ADVISORIES FOR
WAZ501 AND WAZ502 AS WELL AS ORZ043 FOR TONIGHT INTO TUESDAY FOR
SNOW AMOUNTS THAT COULD APPROACH WARNING CRITERIA. AM MOST CONCERNED
WITH WARNING LEVEL SNOW AMOUNTS IN WAZ502 BUT THIS IS CONTINGENT ON
SURFACE TEMPERATURES. NAM WARMS THE AREA ABOVE FREEZING TOMORROW
MIDDAY AND THIS COULD CUT DOWN ON TOTAL SNOW ACCUMULATION A BIT.
ANOTHER AREA OF CONCERN IS THE AREA SOUTH AND WEST OF BEND. COULD
SEE SOME ACCUMULATION IN BEND PROPER OVERNIGHT AND VERY EARLY MONDAY
BEFORE A CHANGEOVER TO RAIN BUT AREAS LIKE LA PINE AND SUNRIVER
COULD POSSIBLY REACH WARNING AMOUNTS. BOTH THESE AREAS AND THE AREA
NEAR LAKE KACHESS IN WAZ501 WILL NEED TO BE MONITORED FOR POSSIBLE
UPGRADES TO WARNINGS THIS EVENING AND OVERNIGHT. THE NEXT ISSUE IS
WIND IN THE GRANDE RONDE VALLEY. AS PRESSURE GRADIENTS TIGHTEN
AROUND SUNUP TUESDAY WINDS WILL INCREASE CONSIDERABLY AND WILL ISSUE
A WIND ADVISORY FOR MAINLY A LADD CANYON EVENT. THERE COULD ALSO BE
SOME WINDY CONDITIONS IN FAR SOUTHERN WALLOWA COUNTY. ALL IN ALL A
VERY ACTIVE PERIOD IS AHEAD. 78

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...A RIDGE OF HIGH
PRESSURE WILL MOVE INTO THE AREA FRIDAY AND INTO SATURDAY. THIS WILL
GIVE A TEMPORARY BREAK IN PRECIPITATION FOR MOST OF THE REGION. THE
HIGHER ELEVATIONS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON WILL
SEE RESIDUAL UPSLOPE SHOWERS INTO FRIDAY BEFORE DECREASING INTO THE
WEEKEND. THE NEXT SYSTEM WILL IMPACT THE REGION SATURDAY NIGHT INTO
SUNDAY WHICH WILL SPREAD ANOTHER CHANCE OF PRECIPITATION TO THE
AREA. SNOW LEVELS WILL BE AROUND 2000-3000 FEET INTO EARLY NEXT
WEEK...KEEPING SNOW IN THE HIGHER ELEVATIONS AND RAIN OR RAIN AND
SNOW MIXES FOR THE LOWER ELEVATIONS. WEATHER DISTURBANCES WILL
CONTINUE TO MOVE INTO THE AREA...KEEPING A CHANCE OF PRECIPITATION
THROUGH CHRISTMAS EVE. DK

&&

.PREVIOUS AVIATION DISCUSSION...MOST OF THE REGION WILL BE
UNDER VFR CONDITIONS TODAY. THE EXCEPTION WILL BE KYKM WHERE VLIFR
CONDITIONS IN VERY LOW CEILINGS AND VISIBILITIES WILL CONTINUE THIS
MORNING. CONDITIONS WILL GRADUALLY IMPROVE OVER THE COURSE OF THE
MORNING. THE NEXT WEATHER SYSTEM WILL MOVE INTO THE AREA LATER TODAY
AND TONIGHT...SPREADING RAIN AND SNOW AND LOWER CEILINGS. DK

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  34  44  35  43 /  40  70  30  40
ALW  35  46  36  45 /  40  70  30  50
PSC  34  42  34  44 /  40  70  30  40
YKM  31  38  28  38 /  40  80  30  40
HRI  32  40  34  43 /  40  70  30  40
ELN  27  36  27  36 /  40  80  30  50
RDM  32  43  30  43 /  70  70  30  40
LGD  32  41  33  40 /  40  70  40  50
GCD  29  41  28  39 /  60  70  40  50
DLS  32  43  33  47 /  70  70  40  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ043.

     WIND ADVISORY FROM 4 AM TO 7 PM PST TUESDAY FOR ORZ049.

WA...SNOW ADVISORY UNTIL 7 PM PST TUESDAY FOR WAZ501-502.

&&

TI:YYY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/84/84
Hazardous weather outlook, Dec 17, 1:29 PM PST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
129 PM PST MON DEC 17 2007

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
129 PM PST MON DEC 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

UPDATED DAY 1 AND DAY 2 HAZARDS

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, CENTRAL OREGON

A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT
AND TUESDAY BRINGING LOCALLY HEAVY SNOW TO AREAS NEAR THE CASCADES
ESPECIALLY AT ELEVATIONS ABOVE 2500 FEET IN WASHINGTON AND 3500
FEET IN OREGON. SNOW ADVISORIES WILL BE ISSUED FOR THE REGION
AROUND 230 PM THIS AFTERNOON. REFER TO PDXWSWPDT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW TUESDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, CENTRAL OREGON

STRONG WIND TUESDAY
     GRANDE RONDE VALLEY

SNOW WILL CONTINUE INTO TUESDAY ACROSS THE CASCADE REGION OF
OREGON AND WASHINGTON WITH LIGHTER AMOUNTS ACROSS THE MOUNTAINS
OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON.

A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP ACROSS THE GRANDE
RONDE VALLEY BY TUESDAY MORNING RESULTING IN VERY WINDY CONDITIONS
ESPECIALLY THROUGH LADD AND PYLES CANYON AND ALONG INTERSTATE 84.
A WIND ADVISORY WILL BE ISSUED FOR THE AREA AROUND 230 PM THIS
AFTERNOON. REFER TO PDXNPWPDT FOR MORE DETAILS.

UNSETTLED WEATHER WITH PERIODS OF RAIN AND MOUNTAIN SNOW ALONG
WITH WIND WILL CONTINUE RIGHT THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:04 PM PSTWind AdvisoryPDTUnion6 hr
Dec 17, 2:12 PM PSTSnow AdvisoryPDT29 hr

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.